Tennessee, 2019Damaging Wind in Tennessee, September 14, 2019
September 14, 2019 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms developed across southern Middle Tennessee during the afternoon and evening hours on September 14. One report of wind damage was received from Coffee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across southern Middle Tennessee during the afternoon and evening hours on September 14. One report of wind damage was received from Coffee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 14, 1:47 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 14, 1:47 PM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
247 PM CDT Sat Sep 14 2019
.DISCUSSION...
Temperatures haven't been cool, but they're cooler than they've
been in days! Dewpoints have also been tolerable, especially for
areas around the TN/KY state line. The latest observations have
been around 90 or just above for temperatures. They may climb
another degree, but we'll stay away from the daily record of 99 at
Nashville. We could still see a few isolated storms develop south
of I-40 this evening, but activity should be short lived.
The rest of the week will be hot and dry. Unfortunately the areas
highlighted as "abnormally dry" on the drought monitor will likely
spread by the end of the week. The good news is that dewpoints are
expected to remain in the 50s and low 60s for one more day, so
another hot, but not incredibly humid day is in store tomorrow. As
we start the work week dewpoints will return to the upper 60s and
high temperatures will work their way into the mid 90s again. An
upper ridge will build overhead and remain in place through at
least mid week. The GFS weakens the ridge by Thursday and opens
the door for some mid week showers and storms mainly northwest of
the mid state, but I'm keeping our precip chances low for now.
The ECMWF keeps the ridge in place during this time and keeps
storm chances outside the Tennessee Valley until Friday. Even then
high pressure should push precip chances to our north, so the
only chance of storms in this forecast package is on Friday.
Models agree that the trough over the western states will push
east next weekend, but no impacts from it in the next week, other
than an increase in southerly winds on Saturday.
&&
.AVIATION...
18Z TAF DISCUSSION.
SFC high and weak upper flow behind a very weak passing
boundary expected to provide dry weather through the period.
This boundary, while bringing in some drier air, will not clear
out all low-level moisture and cooler temps will make late night
fog likely at all sites, and especially CSV where VIS may drop
to or below 1 mile. Any fog should lift by 15z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 64 92 66 94 69 / 10 0 0 0 0
Clarksville 60 91 64 92 66 / 0 0 0 0 0
Crossville 60 85 61 87 62 / 10 0 0 0 0
Columbia 62 93 62 95 67 / 10 0 0 0 0
Lawrenceburg 63 91 62 93 67 / 10 0 0 0 0
Waverly 63 93 65 94 68 / 10 0 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......11
AVIATION........07
Hazardous weather outlook, Sep 14, 4:09 AM CST, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
509 AM CDT Sat Sep 14 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-151015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
509 AM CDT Sat Sep 14 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 14, 3:09 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
409 PM CDT Sat Sep 14 2019
TNZ066-142145-
Cumberland TN-
409 PM CDT Sat Sep 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUMBERLAND COUNTY UNTIL
445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairfield Glade, or near Crossville, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi and Cumberland
Mountain State Park.
This includes Interstate 40 between mile markers 320 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8469 3590 8471 3586 8473 3583 8477
3582 8480 3576 8492 3577 8493 3575 8503
3577 8504 3577 8505 3589 8515 3607 8488
3593 8469 3591 8468
TIME...MOT...LOC 2109Z 326DEG 7KT 3594 8494
SchaperSpecial weather statement, Sep 14, 3:44 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
444 PM CDT Sat Sep 14 2019
TNZ066-142215-
Cumberland TN-
444 PM CDT Sat Sep 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUMBERLAND COUNTY
UNTIL 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a few strong thunderstorms
9 miles south of Crossville, moving south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lake Tansi and Indian Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3577 8493 3575 8503 3577 8504 3576 8507
3577 8510 3577 8525 3579 8525 3578 8526
3579 8527 3580 8526 3580 8525 3587 8522
3589 8496 3576 8492
TIME...MOT...LOC 2142Z 005DEG 9KT 3582 8506
SchaperSpecial weather statement, Sep 14, 5:11 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
611 PM CDT Sat Sep 14 2019
TNZ077-142345-
Coffee TN-
611 PM CDT Sat Sep 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE COUNTY UNTIL
645 PM CDT...
At 610 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Manchester, Tullahoma and Arnold AFB.
This includes Interstate 24 between mile markers 107 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3534 8603 3536 8615 3535 8616 3536 8618
3534 8620 3535 8623 3534 8626 3536 8625
3537 8628 3537 8626 3538 8625 3539 8628
3541 8625 3541 8626 3545 8625 3545 8624
3546 8625 3552 8624 3553 8605 3532 8600
TIME...MOT...LOC 2310Z 355DEG 10KT 3545 8616
SchaperThunderstorm Wind, Coffee
- When
- September 14, 5:18 PM CST
- Where
- Coffee County, 1.04 mi NE of Fairview
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 35.442, -86.219
Several trees were uprooted north of Tullahoma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Virginia, September 14, 20191 death · 1 injured · 1 event
- Flash Flooding and Hail in New Mexico, September 14, 2019$150,000 · 0.88 in hail · 3 events
- Damaging Winds in Iowa, September 14 to 15, 2019$25,000 · 61 kt wind · 6 events
- Flood in South Dakota, September 14 to 30, 2019$25,000 · 1 event
- Hail in Iowa, September 14, 20191.5 in hail · 14 events
- Flooding in Nebraska, September 14 to 30, 2019$15,000 · 2 events
- Hail in Nebraska, September 14, 20191.25 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 14, 20197 events
- Hail and Damaging Wind in Iowa, September 14, 20191 in hail · 5 events
- Dust Storm in Arizona, September 14, 20193 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 14, 20192 events
- Coastal Flood in Maryland, September 14, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857334.